Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 155, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2019, 2:06 PM EDT for 5 counties in Ohio. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 2:06 PM EDT (18:06 UTC)
- Expired
- Aug 6, 2019, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:13 PM EDT | TSTM WND DMG | Norwalk, OH | TREE DOWN ON POWER LINE, SNAPPED UTILITY POLE. |
| Aug 6, 2:24 PM EDT | TSTM WND DMG | 1 S Norwalk, OH | TREE FELL ON COUNTY SHERIFF VEHICLE. |
| Aug 6, 2:24 PM EDT | TSTM WND DMG | 1 Sse Norwalk, OH | TREE AND LIMBS DOWN. |
| Aug 6, 2:31 PM EDT | TSTM WND DMG | 1 Sse Norwalk, OH | TREE DOWN. |
| Aug 6, 2:51 PM EDT | TSTM WND DMG | Norwalk, OH | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
460
WUUS51 KCLE 061806
SVRCLE
OHC005-043-077-093-139-061845-
/O.NEW.KCLE.SV.W.0155.190806T1806Z-190806T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
206 PM EDT Tue Aug 6 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Huron County in north central Ohio...
Northwestern Richland County in north central Ohio...
Erie County in north central Ohio...
Northwestern Ashland County in north central Ohio...
Western Lorain County in north central Ohio...
* Until 245 PM EDT.
* At 204 PM EDT, severe thunderstorms were located along a line
extending from near Milan to Plymouth, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lorain, Norwalk, Western Vermilion, Vermilion, Amherst, Willard,
Wellington, New London, Plymouth, Northern Milan, Milan, Wakeman,
Savannah, Oberlin, South Amherst, Pittsfield, Greenwich, Berlin
Heights, North Fairfield and Bailey Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 8273 4100 8278 4139 8254 4147 8219
4094 8224 4093 8273
TIME...MOT...LOC 1804Z 238DEG 20KT 4133 8254 4102 8267
HAIL...<.75IN
WIND...60MPH
$$
Saunders2 follow-up statements
546
WWUS51 KCLE 061836
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
236 PM EDT Tue Aug 6 2019
OHC005-043-077-093-139-061845-
/O.CON.KCLE.SV.W.0155.000000T0000Z-190806T1845Z/
Huron OH-Richland OH-Erie OH-Ashland OH-Lorain OH-
236 PM EDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN HURON...NORTH CENTRAL RICHLAND...ERIE...NORTHWESTERN
ASHLAND AND WESTERN LORAIN COUNTIES...
At 236 PM EDT, severe thunderstorms were located along a line
extending from Western Vermilion to near New London, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lorain, Western Vermilion, Vermilion, Amherst, Wellington, New
London, Wakeman, Savannah, Oberlin, South Amherst, Pittsfield,
Greenwich, Berlin Heights, Bailey Lakes, Kipton, Rochester, Nova and
Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 8263 4103 8262 4140 8248 4147 8219
4094 8224
TIME...MOT...LOC 1836Z 238DEG 20KT 4142 8235 4111 8248
HAIL...<.75IN
WIND...60MPH
$$
Saunders172
WWUS51 KCLE 061845
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
245 PM EDT Tue Aug 6 2019
OHC005-043-077-093-139-061855-
/O.EXP.KCLE.SV.W.0155.000000T0000Z-190806T1845Z/
Huron OH-Richland OH-Erie OH-Ashland OH-Lorain OH-
245 PM EDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HURON...NORTH CENTRAL
RICHLAND...ERIE...NORTHWESTERN ASHLAND AND WESTERN LORAIN COUNTIES
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 4093 8263 4103 8262 4140 8248 4147 8219
4094 8224
TIME...MOT...LOC 1845Z 238DEG 20KT 4145 8230 4114 8243
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:56 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 6, 1:56 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 156 PM EDT Tue Aug 6 2019 .SYNOPSIS... A slow moving trough will move east across the region through Wednesday. Another trough will swing across the area on Thursday with a cold front settling south Thursday night. High pressure will build over the region on Friday and remain through the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... 1 pm update...not a whole lot of changes...scattered thunderstorms continue to impact much of the area with strong winds associated with the storms. Otherwise...forecast looks on track. Previous discussion... Regional radars show a decaying MCS moving south across Illinois while a few showers and considerable cloud cover remain over lower Michigan. This activity is ongoing ahead of a shortwave trough moving through the flow aloft and broad trough at the surface extending from Hudson Bay. As this shortwave continues east today, re-development is expected to occur. A few showers can already be seen developing across Northwest Ohio and are expected to expand in the vicinity of the Lake Breeze across Northeast Ohio into Northwest Pennsylvania. Some sun is expected before the cirrus shield thickens allowing ML CAPE values of 1000-1500 J/kg to develop. Deeper moisture and better forcing will arrive from the west by mid- afternoon bringing an expansion of showers and thunderstorms continuing into tonight. Coverage of showers and thunderstorms is expected to be fairly high and most areas can expect to see rain later today into tonight. Went above guidance for highs at location along and east of I-77 corridor where it will take longer for clouds to thicken. Thunderstorms today will produce locally heavy rain and the Storm Prediction Center has included the area in a marginal risk for severe weather. Deep layer sheer will generally be on the order of 15-25 knots but upper level support may support a few stronger storms this afternoon/evening. Another shortwave is expected to round the base of the upper trough overnight and take on a slight negative tilt across western New York/Pennsylvania on Wednesday. Additional scattered showers and thunderstorms are expected on Wednesday afternoon across the eastern half of the forecast area. Temperatures will drop back 5 degrees or more from today's highs across eastern areas on Wednesday where thunderstorms develop. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... The short term begins Thursday with models showing an upper low over Ontario and a trough digging southeast into the Great Lakes region. An upper ridge will be over the Southern Plains. At the surface, a cold front will be just to our northwest and is expected to move through the region during the afternoon. Will have high chance and likely pops for showers and thunderstorms. Best chance southeast given timing of the front. Friday the upper low moves ese to James Bay involving much of Ontario and Quebec. Models show building high pressure and drier, post cold front air across the region. During the afternoon however a short wave will drop southeast across the eastern lakes and possibly bringing enough moisture to combine with lake instability with cool air aloft to create showers off the lake. Will have low chance pops for the traditional snow belt areas. Will continue the threat into Friday night before drying out for Saturday as the high moves overhead. Highs Thursday in the lower 80s. Friday and Saturday will be mostly in the mid and upper 70s. && .LONG TERM /SATURDAY THROUGH MONDAY/... Models differ significantly through the long term and for now will stick close to blended guidance and persistence which favor the drier ECMWF. Will have pops no greater than slight chance through the period with partly cloudy skies. Highs will be in the lower 80s. && .AVIATION /18Z Tuesday THROUGH Sunday/... Scattered thunderstorms will impact most terminals through the 20z to 23z time frame. If thunderstorms do occur...expect brief reductions in visibility and gusty winds. Otherwise...much of the shower activity should be over by 06z. OUTLOOK...Non-VFR possible in thunderstorms on Wednesday afternoon/evening in showers and thunderstorms. && .MARINE... Today expect mainly southwest flow at 5 to 10 knots ahead of an approaching cold front moving through the central lakes. The cold front will drop across the lake Wednesday. Winds will remain fairly light however and do not expect any headlines. Thursday however a stronger cold front will cross the lake. Current guidance suggests 15 to 20 knots from the west turning wnw in the afternoon with highest winds central and east. Current model forecasts for waves suggests winds and waves will remain below small craft levels but am thinking the east half will see four foot waves for a period of time through the afternoon. Thursday night through Saturday expect mainly northwest flow with building high pressure from the west. Winds Friday, especially east could be enough for 3-4 foot waves through the afternoon but otherwise, winds and waves will diminish as high pressure moves overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...Riley/Saunders SHORT TERM...TK LONG TERM...Griffin/TK AVIATION...Riley MARINE...Griffin/TK
Hazardous weather outlook, Aug 6, 9:40 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 940 AM EDT Tue Aug 6 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071345- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will expand across the area today. A few of the strongest thunderstorms may produce wind gusts to 50 mph or hail to the size of a penny. Thunderstorms will be most likely between 12 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-071345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 6, 10:23 AM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1023 AM EDT Tue Aug 6 2019
OHZ006-061500-
Wood-
1023 AM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WOOD COUNTY...
At 1023 AM EDT, a strong thunderstorm was located over Deshler, or 14
miles northeast of Ottawa, moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Weston, Hoytville, Custar and Milton Center.
LAT...LON 4127 8388 4136 8376 4121 8365 4116 8376
4117 8388
TIME...MOT...LOC 1423Z 234DEG 15KT 4120 8389
SaundersSpecial weather statement, Aug 6, 11:28 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1128 AM EDT Tue Aug 6 2019
OHZ007>009-061615-
Erie-Ottawa-Sandusky-
1128 AM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...ERIE AND CENTRAL
SANDUSKY COUNTIES...
At 1128 AM EDT, a strong thunderstorm was located over Gibsonburg, or
9 miles northwest of Fremont, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sandusky, Fremont, Port Clinton, Oak Harbor, Gibsonburg, Woodville,
Elmore, Ballville, Marblehead, Lindsey, Rocky Ridge, Helena, Stony
Prairie and Whites Landing.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 8323 4161 8309 4152 8297 4151 8299
4152 8289 4159 8284 4153 8282 4154 8272
4149 8269 4148 8269 4151 8281 4145 8304
4142 8292 4147 8283 4146 8270 4146 8272
4127 8334 4144 8342
TIME...MOT...LOC 1528Z 239DEG 27KT 4141 8329
SaundersLocal storm report, Aug 6, 11:56 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 AM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG 1 WNW WOODVILLE 41.45N 83.37W
08/06/2019 SANDUSKY OH 911 CALL CENTER
TREE DOWN ON HOUSE.
&&
RCLocal storm report, Aug 6, 12:47 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1247 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 1 SSE SANDUSKY SOUTH 41.40N 82.67W
08/06/2019 ERIE OH TRAINED SPOTTER
TREE DOWN ACROSS ROUTE 2.
&&
RCSpecial weather statement, Aug 6, 1:35 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
135 PM EDT Tue Aug 6 2019
OHZ009-019-061815-
Huron-Erie-
135 PM EDT Tue Aug 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HURON AND ERIE
COUNTIES...
At 134 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sandusky to near New Washington.
Movement was northeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Sandusky, Norwalk, Western Vermilion, Willard, New London, Plymouth,
Northern Milan, Milan, Wakeman, Greenwich, Monroeville, Berlin
Heights, North Fairfield, Bloomingville, Sandusky South, Birmingham
and Fairview Lanes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4100 8282 4143 8271 4146 8267 4145 8266
4144 8266 4138 8252 4138 8248 4143 8235
4107 8234 4106 8244 4099 8244
TIME...MOT...LOC 1734Z 233DEG 27KT 4140 8266 4094 8278
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:23 AM EDT | Special Weather Statement | CLE | Wood | 37 min |
| Aug 6, 11:28 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky | 47 min |
| Aug 6, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 42 min |
| Aug 6, 11:51 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 6, 12:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 6, 1:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 47 min |
| Aug 6, 1:26 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 6, 1:35 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 6, 1:35 PM EDT | Special Weather Statement | CLE | Erie, Huron | 40 min |
| Aug 6, 1:47 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 21 min |
| Aug 6, 1:54 PM EDT | Special Marine Warning | CLE | 109 min | |
| Aug 6, 2:17 PM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 61 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Lorain, Medina, Summit, Wayne | 88 min |
| Aug 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 78 min |
| Aug 6, 3:10 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 4 hr |
| Aug 6, 3:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 6, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 38 min |
| Aug 6, 4:05 PM EDT | Special Weather Statement | CLE | Portage, Stark, Trumbull | 55 min |
| Aug 6, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 48 min |
| Aug 6, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 26 min |
| Aug 6, 5:12 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Richland, Wayne | 63 min |
| Aug 6, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 54 min |
| Aug 6, 5:25 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Aug 6, 5:41 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Lorain, Marion, Morrow | 64 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | CLE | Medina | 48 min |
| Aug 6, 6:46 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.